Texas, 2004Flash Flood in Texas, October 8, 2004
October 8, 2004 · NWS EWX · 2 events in 1 county or zone
1 funnel cloud, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Oct 8, 2:45 PM CST, 15 minutes earlier.
Area forecast discussion, Oct 8, 2:45 PM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
345 PM CDT FRI OCT 8 2004
.DISCUSSION...
WIDELY SCATTERED EVENING SHOWERS OR THUNDERSTORMS POSSIBLE ASSOICATED
WITH LOW PRESSURE TROF ALOFT FROM WEST TEXAS TO THE WESTERN GREAT
PLAINS. SOUTHERN PART OF THIS TROF IS FORECAST TO SEPERATE FROM
THE NORTHERN PART OF THE TROF ON SATURDAY AND DRIFT NORTHEAST ACROSS
NORTH TEXAS OVER THE WEEKEND. BY SUNDAY NIGHT OR MONDAY...THE
ENERGY ASSOCIATED WITH THE NORTHERN STREAM WESTERLIES...COMING FROM
THE NORTHWEST...IS FORECAST TO TAKE THIS LOW ALOFT EAST OF SOUTH
CENTRAL TEXAS. THIS WILL BRINGING LESS CLOUD COVER TO THE AREA FOR
THE EARLY PART OF NEXT WEEK ON MON AND TUE. WILL SHOW WIDELY
SCATTERED SHOWERS SATURDAY AND WIDELY SCATTERED TO ISOLATED
SHOWERS SUNDAY. BY MONDAY PARTLY CLOUDY TO MOSTLY SUNNY CONDITIONS
ARE EXPECTED.
STRONG H5 TO H3 TROF COMING FROM NORTHERN PLAINS LATE TUESDAY AND
WEDNESDAY IS FORECAST TO AMPLIFY MARKEDLY IN THE EARLY TO MID PART
OF NEXT WEEK...BRINGING NORTHWWEST FLOW ALOFT AND HELPING TO MOVE A
COLD FRONT THROUGH SOUTH CENTRAL TEXAS LATE WEDNESDAY AND WEDNESDAY
NIGHT. ALTHOUGH NEXT WEEK LOOKS MOSTLY DRY...MENTIONED SLIGHT
CHANCE OF SHOWERS WED NIGHT WITH THE COLD FRONT...FOLLOWED BY
MORE STABLE CONDITIONS THU AND FRI. COOL EARLY MORNING LOWS
ARE EXPECTED EARLY THURSDAY AND FRIDAY MORNING...WITH AFTERNOON
HIGHS A LITTLE COOLER ALSO IN THE DAY. THE COOLER AND DRIER DAYS
THU AND FRI ARE FORECAST TO CHANGE NEXT WEEKEND. INCREASING
CLOUDINESS AND A CHANCE FOR SHOWERS IS EXPECTED THE WEEKEND OF THE
16TH AND 17TH...AS A LOW ALOFT MOVES OVER THE AREA FROM THE WEST.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 66 79 59 76 / 20 20 10 15
AUSTIN BERGSTROM INTL AIRPORT 65 79 58 76 / 20 20 10 15
DEL RIO INTL AIRPORT 64 83 61 81 / 30 20 10 07
SAN ANTONIO INTL AIRPORT 67 81 59 81 / 20 20 10 10
&&
.EWX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
08/11
Hazardous weather outlook, Oct 8, 4:31 AM CST, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
531 AM CDT FRI OCT 8 2004
TXZ171>173-183>194-202>209-217>225-228-091100-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
531 AM CDT FRI OCT 8 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...
AREAS OF FOG ALONG AND EAST OF THE ESCARPMENT WILL END BY MID
MORNING. OTHERWISE NO HAZARDOUS WEATHER EXPECTED TODAY.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Funnel Cloud, Val Verde
- When
- October 8, 3:00 PM CST to 3:03 PM CST
- Where
- Val Verde County, Comstock
- Reported by
- GENERAL PUBLIC
- Coordinates
- 29.893, -101.152 (the zone’s center; the record gives no point)
The public in Comstock reported a short-lived funnel cloud near Comstock. An observer noted that it "looked just like a small snake coming down." The funnel did not touch down.
Flash Flood, Val Verde
- When
- October 8, 4:00 PM CST to 6:30 PM CST
- Where
- Val Verde County, Juno
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 29.893, -101.152 (the zone’s center; the record gives no point)
Heavy rain re-developed over the saturated soils of Val Verde County in the afternoon of the 8th. Storm totals were generally between 1 and 2 inches, with up to 4 inches reported just north of Juno. Several rural roads, including FM189 and FM1024 were closed through the late afternoon due to high water.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Mississippi, October 8, 2004$50,000 · 1 event
- Flash Flood and Hail in Texas, October 8, 20041 in hail · 2 events
- Marine Thunderstorm Wind in Gulf of Mexico, October 8, 20041 event
- Damaging Wind in Louisiana, October 8, 2004$1,000 · 50 kt wind · 1 event
- Lightning Strike in Minnesota, October 8, 20041 event
- High Wind in Oregon, October 8, 200450 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5424711, 5424712.